Alert archive / Guam / Small Craft Advisories in 2021
Small Craft Advisory 18, NWS Guam
NWS Guam issued this small craft advisory at Nov 15, 2021, 4:14 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2021, 4:14 PM CST (22:14 UTC)
- Expired
- Nov 15, 2021, 11:27 PM CST
- In force
- 7 hr
- Issued by
- NWS Guam
The text
As transmitted.
653 WHGM70 PGUM 152214 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 814 AM ChST Tue Nov 16 2021 PMZ151>154-160615- /O.NEW.PGUM.SC.Y.0018.211115T2214Z-211116T1400Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 814 AM ChST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CHST TONIGHT... * WHAT...East winds 15 to 25 kt with occasional gusts up to 35 kt in showers and seas 6 to 8 feet with occasional 9 feet expected. * WHERE...Guam, Rota, Tinian and Saipan Coastal Waters. * WHEN...Until midnight ChST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid boating in hazardous conditions. && $$ Stanko
1 follow-up statement
327 WHGM70 PGUM 160527 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 327 PM ChST Tue Nov 16 2021 PMZ151>154-160630- /O.CAN.PGUM.SC.Y.0018.000000T0000Z-211116T1400Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 327 PM ChST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased to between 15 and 20 kt, and satellite-derived seas remain at 7 to 8 feet. Winds and seas are expected to slowly diminish over the next couple of days, and as a result the Small Craft Advisory has been cancelled. $$ Middlebrooke
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 3:50 AM CST, 12 hours 24 minutes earlier.
Area forecast discussion, Nov 15, 3:50 AM CST, 12 hours 24 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 750 PM ChST Mon Nov 15 2021 .Marianas Synopsis... A surface trough is moving through the region this evening bringing mostly cloudy skies, scattered showers, and isolated thunderstorms throughout the region. From satellite imagery, the most prominent thunderstorms are seen east of Guam and Rota coastal waters. Winds are 10 to 20 mph with higher gusts near heavier showers and thunderstorms. Ipan buoy reports seas close to 7 feet. && .Discussion... Only change to the forecast was to fine-tune the period of likely showers. Found good support for this period to start around midnight through Tuesday. Felt comfortable boosting the PoPs a bit based on satellite trends and model guidance. The vorticity max associated with the surface trough passes through the Marianas early Tuesday morning, so this is good indicator that the heaviest showers will have moved on and showers will start tapering off as early as Tuesday night. Additionally, the highest GDI values are concentrated over Guam and Rota channel during this rain event, so although all of the islands can expect showery weather over the next couple days, Tinian and Saipan will be on the edge of the most unsettled weather. Models have a drier trade pattern returning by Thursday and through the weekend. && .Marine... Combined seas will be 6 to 8 feet, occasionally reaching up to 9 feet through Tuesday. Gusty winds with heavy showers and thunderstorms can make conditions hazardous for small craft on Tuesday. The risk of rip currents will be moderate on east facing reefs tonight increasing to high by Tuesday. A moderate risk of lightning will persist through Wednesday. && .Hydrology... With scattered showers and locally heavy showers expected mainly around midnight through Tuesday, rain rates are expected to be up to 1" an hour with higher rates at times. Such rainfall could lead urban and small stream flooding. && .Eastern Micronesia... The ITCZ really has decreased in convective coverage since yesterday, but, the latest run of the GFS model does show a resurgence over the next 24 to 72 hours, before weakening some again, only to strengthen further for the start of next week. That said, although it does show it lifting north over Majuro tomorrow (where it sits for the next few days), it isn't the most robust in its signature. Additionally, it looks to lift north of Kosrae and stay south but closer to Pohnpei. So went ahead and kept scattered showers in at Majuro, but confidence in this isn't the highest, as it could be more of a "higher-end isolated coverage event". Pohnpei and Kosrae will just see isolated shower coverage over the next few days, with maybe a lightning strike or two at most. As for the resurgence next week, we'll see. You look east of the dateline and not much is happening from the dateline to southwest of Hawaii The models do show good trade wind convergence, but with little convective coverage observed. The latest MIMIC Precipital water imagery also shows PWATs only in the 2 to 2.25 inch range, which is a little lower than what you'd like to see for a more organized ITCZ potential (would prefer at least 2.5 if not 2.75 inches), thus confidence in the middle to long range is modest at best in the model depictions, so we'll have to wait and see. As for the sea state, looks to remain pretty status quo this week, with mainly 5 to 6 feet sea heights at all locations, with Pohnpei and Majuro perhaps briefly touching 7 feet from time to time as a decaying north swell moves in from mid-lattitude fronts passing by to our north. && .Western Micronesia... The biggest thing to keep an eye on is convective potential and coverage at Koror and Yap in the next 24 to 72 hours. A weak circulation south of Guam will move over or near Yap heading northwest over the next few days, with a monsoon-like inflow developing across northern Palau. As a result, scattered showers and at least periods of isolated thunderstorms look plausible at Koror. At Yap, you'll be close to the inflow, but, the latest model forecasts suggest it may be just west of you. Thus, for now we'll have have a short period of scattered showers in the forecast, before decreasing in coverage to isolated. Farther east at Chuuk, convection will remain isolated in coverage. Seas look to remain steady, with seas of 4 to 6 feet expected. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Marianas: Cruz Micronesia: Doll
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:36 PM CST | Rip Current Statement | GUM | 32 hr |
Nearby
Small Craft Advisories in Guam, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.